Alert archive / New York / Beach Hazards Statements in 2025
Beach Hazards Statement 1, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at May 21, 2025, 10:16 PM EDT for Monroe County, Niagara County, Orleans County, New York. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2025, 10:16 PM EDT (02:16 UTC)
- Expired
- May 22, 2025, 3:58 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Monroe County, NY, Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 54 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WHUS41 KBUF 220216 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1016 PM EDT Wed May 21 2025 NYZ001>003-221000- /O.NEW.KBUF.BH.S.0001.250522T0216Z-250522T1000Z/ Niagara-Orleans-Monroe- 1016 PM EDT Wed May 21 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Niagara, Orleans, and Monroe counties. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
1 follow-up statement
179 WHUS41 KBUF 220758 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 358 AM EDT Thu May 22 2025 NYZ001>003-220900- /O.CAN.KBUF.BH.S.0001.000000T0000Z-250522T1000Z/ Niagara-Orleans-Monroe- 358 AM EDT Thu May 22 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Waves will continue to subside this morning. $$ EAJ
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at May 21, 6:39 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 21, 6:39 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 639 PM EDT Wed May 21 2025 .SYNOPSIS... A slow moving upper level low will bring a prolonged period of cool and rainy weather through Friday, with showery conditions lingering through at least a portion of the holiday weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Slow-moving occluded low pressure now centered over far northern Ohio/western Lake Erie basin. Spokes of energy continue to pinwheel about this feature with waves of mainly light rain associated with them. Initial wave of rain now affecting areas along and north of I- 90 as it continues to slowly pivot northward, while a dry slot is providing some temporary drying across the western Southern Tier and upper Genesee Valley. Next wave of light to at times moderate rain now encroaching on the western Southern Southern Tier as it is set to pivot northward out of western Pennsylvania. This second wave had some decent convection going earlier, but intensity has fallen off as forecast, however still can't rule out a few rumbles of thunder this evening across areas mainly well south of Buffalo. Otherwise, low pressure will slowly move northward tonight crossing over the central Lake Erie basin before becoming nearly stationary just west of Lake Ontario, with a steady stream of moisture wrapping in across the region. Expect periods of rain overnight as spokes of energy continue to rotate about the center of the low. Rainfall amounts will generally range from a quarter to a half of an inch. Low pressure will remain nearly stationary just to the west of Lake Ontario Thursday. With this in mind, don't expect much change in the forecast with periods of rain continuing. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Cool, showery weather will continue through most of the period with a large trough and vertically stacked low pressure system over the region. The trough will then shift east over the weekend. Thursday night and Friday, can expect periods of more organized showers and/or steadier rain to continue. This will occur as a shortwave trough tracks across the area. Rain will become less organized through the weekend as the larger trough shifts east. There is the potential for passing shortwave troughs, that combined with daytime heating will cause showers to increase during the day Saturday and linger into Saturday night. With portions of the trough over the region, the entire short term period will remain cool, as much as 20 degrees below normal in some spots. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The long term will start to dry out, some, as the trough continues to shift east and ridging briefly builds into the region. But guidance is both uncertain and also starting to hint at increasing shower potential for Monday onward. Showers on Sunday will remain possible as a shortwave trough tracks across the region in the morning and afternoon daytime heating continues to support instability and shower potential. Another shortwave trough is becoming more apparent among guidance on Monday with the potential for continued showers, especially with the afternoon daytime heating. From Tuesday onward, a large area of high pressure over the Northern Plains/Midwest will remain in place while a storm system tracks across the Ohio and Tennessee Valleys. The northern edge of this storm system will potentially cross the forecast area, but uncertainty remains with how far north the system tracks with the large area of high pressure to the north. Temperatures warm some, but remain below normal for most areas. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Mainly MVFR/IFR this evening, with VFR flight conditions hanging on east of Lake Ontario (KART). An isolated rumble of thunder also cannot be ruled out across the Southern Tier (including KJHW) into this evening, but confidence in this occuring at the airfield is low as convection to our south is waning. Rest of tonight, low pressure nearing the western end of Lake Erie will bring periods of rain with IFR to LIFR across area terminals. Outlook... Thursday through Saturday...MVFR to IFR with showers. Sunday and Monday...Mainly VFR. A slight chance of a shower or thunderstorm. && .MARINE... A low pressure system moving into the eastern Great Lakes from the Ohio Valley will move slowly eastward through Friday. This will cause easterly winds to slowly strengthen today. The highest wave action will stay mainly offshore through tonight, but Small Craft Advisory conditions are expected along the western shoreline of Lake Ontario with choppy conditions on Lake Erie south of Sturgeon Point. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 6 AM EDT Thursday for LOZ042. && SYNOPSIS...AR NEAR TERM...JM SHORT TERM...SW LONG TERM...SW AVIATION...AR/JM MARINE...AR/TMA
Hazardous weather outlook, May 21, 4:10 AM EDT, 18 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 410 AM EDT Wed May 21 2025 NYZ001>008-010>014-019>021-085-220815- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 410 AM EDT Wed May 21 2025 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-220815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 410 AM EDT Wed May 21 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:00 AM EDT | Small Craft Advisory | BUF | 64 hr | |
| May 22, 4:04 PM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 30 hr |
Nearby
Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.